Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 27, 2020, 4:03 PM EDT for Cherokee County, Dawson County, Pickens County, Georgia. It was in force for 27 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2020, 4:03 PM EDT (20:03 UTC)
- Expired
- Jun 27, 2020, 4:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
Counties Cherokee County, GA, Dawson County, GA, Pickens County, GA
The radar
The Atlanta radar (KFFC), 93 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:04 PM EDT | TSTM WND DMG | 1 Nne Union Hill, GA | SEVERAL REPORTS OF TREES AND POWERS LINES DOWN. |
| Jun 27, 4:04 PM EDT | TSTM WND DMG | 1 Nnw Ball Ground, GA | REPORT OF TREES AND POWER LINES DOWN. |
| Jun 27, 4:04 PM EDT | TSTM WND DMG | 2 Wnw Hickory Flat, GA | REPORT OF TREES AND POWER LINES DOWN. |
| Jun 27, 4:04 PM EDT | TSTM WND DMG | 3 Sse Ball Ground, GA | REPORT OF TREES AND POWER LINES DOWN. |
| Jun 27, 4:07 PM EDT | TSTM WND DMG | 1 Nne Lathemtown, GA | REPORT OF TREES AND POWER LINES DOWN. |
| Jun 27, 4:07 PM EDT | TSTM WND DMG | 2 Wnw Sweat Mountain, GA | REPORT OF TREES AND POWER LINES DOWN. |
| Jun 27, 4:11 PM EDT | TSTM WND DMG | 1 Sw Hollis Lathem Rese, GA | REPORT OF TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757
WWUS82 KFFC 272003
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT Sat Jun 27 2020
GAZ013-014-020>022-031>033-272030-
Dawson GA-North Fulton GA-Cobb GA-Cherokee GA-Bartow GA-Forsyth GA-
Pickens GA-Paulding GA-
403 PM EDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...NORTH
FULTON...NORTHERN COBB...CHEROKEE...SOUTHEASTERN BARTOW...
NORTHWESTERN FORSYTH...SOUTHERN PICKENS AND NORTHEASTERN PAULDING
COUNTIES UNTIL 430 PM EDT...
At 402 PM EDT...a line of strong thunderstorms was along a line
extending from near Jasper to near Acworth...and moving east at 45
mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Marietta, Canton, Jasper, Dawsonville, Sandy Springs, Roswell,
Alpharetta, Milton, Kennesaw, Woodstock, Acworth, Holly Springs,
Emerson, Ball Ground, Nelson, Waleska, Talking Rock, Free Home,
Buffington and Hickory Flat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3444 8408 3397 8433 3397 8435 3392 8435
3401 8480 3451 8453
TIME...MOT...LOC 2002Z 266DEG 51KT 3443 8445 3403 8467
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 27, 2:43 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 27, 2:43 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 243 PM EDT Sat Jun 27 2020 .SHORT TERM /Tonight through Sunday Night/... An area of more organized convection associated with a weak upper wave will be pushing across north GA this afternoon into evening. While the higher SBCAPE axis is more confined to the west of the CWA, there is enough marginal instability currently around 2500 J/kg that could allow for some strong storms and cannot rule out severe, but overall shear params are not impressive. Enhanced moisture and possible weak impulses in the mostly broad upper flow will allow for some lingering pops in the northeast through tonight. Sunday has some amplified upper ridging into the west and south portions of the CWA but enough diurnal heating will still allow for at least slight pops by the afternoon and continued higher chance pops in the far north with other possible upper wave influence. Temps should stay within a few degrees of climo norms through period. Baker .LONG TERM /Monday through Saturday/... Only tweaks to the long term based on the latest guidance. An overall wet week still looks in the cards, especially after Monday. BDL PREVIOUS DISCUSSION... As we transition into next week, models are initially drier than previous runs in response to a developing mid level ridge across the area. In addition, instability is not all that high as relatively warm temps aloft look to curb significant convective development. All this points to low end chance pops for the area for Monday afternoon and temps ranging from the upper 80s to mid 90s. Ridge will get flattened very quickly though on Tuesday as a shortwave moves into the Tennessee Valley. In addition, moisture will be increasing from the south with PWATs approaching 2 inches across Central GA. Will go with likely pops for the entire area even though instability may struggle a bit given abundant cloud cover across the area. Big differences in the evolution of the developing cutoff low over the Tennessee Valley per the latest long term guidance. The GFS keeps the energy bottled up north of the area while the ECMWF sends energy southward into the lower Mississippi Valley. Regardless of the exact unfolding of this event, enough moisture and lift should be present to warrant likely pops through Thu. Deese && .AVIATION... 18Z Update... VFR conditions thru period, unless TSRA this afternoon/evening drops VSBYs. Greatest chance for northern sites with an upper disturbance after about 20/21z until 00z. Some FEW/SCT cu 3-5 kft otherwise with alto/cirrus. Winds WSW 7-10 kts decreasing to 3-5 kts overnight then west winds back up for Sunday with some low end gusts possible near KATL. Chances for precip Sunday afternoon too low to mention in TAFs for now. //ATL Confidence...18Z Update... Medium on storm coverage this afternoon/evening. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 71 91 72 92 / 30 20 10 40 Atlanta 71 89 72 89 / 30 20 10 40 Blairsville 65 81 66 83 / 30 40 40 50 Cartersville 69 89 71 90 / 30 30 20 40 Columbus 73 93 73 93 / 30 20 10 30 Gainesville 70 87 71 89 / 30 20 20 40 Macon 72 93 73 93 / 20 20 5 30 Rome 69 89 71 90 / 30 30 20 40 Peachtree City 70 89 71 90 / 30 20 10 30 Vidalia 74 95 75 96 / 20 20 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....BDL AVIATION...Baker
Hazardous weather outlook, Jun 27, 5:27 AM EDT, 10 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 527 AM EDT Sat Jun 27 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-280930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 527 AM EDT Sat Jun 27 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and thunderstorms are expected to develop this afternoon, mainly impacting north Georgia and portions of west Georgia. Some isolated strong storms will be possible with gusty winds, small hail, frequent lightning and heavy rainfall as the primary concerns. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous showers and thunderstorms will be possible each afternoon and evening. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 27, 2:36 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
236 PM EDT Sat Jun 27 2020
GAZ011-012-019-271900-
Chattooga GA-Gordon GA-Floyd GA-
236 PM EDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...WESTERN GORDON AND
FLOYD COUNTIES UNTIL 300 PM EDT...
At 235 PM EDT...a line of strong thunderstorms was along a line
extending from near Subligna to near New Moon...and moving east at 35
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Calhoun, Summerville, Resaca, Plainville, Shannon, Lyerly,
Pinson, Oostanaula, Subligna, Tidings, Armuchee, Lake Marvin,
Audubon, Berryton, Sugar Valley, Chattoogaville, Everett Springs,
James H. Floyd State Park and Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3457 8517 3459 8479 3423 8519 3431 8547
3444 8549
TIME...MOT...LOC 1835Z 268DEG 32KT 3450 8521 3440 8547
WIND...40MPHSpecial weather statement, Jun 27, 3:14 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 PM EDT Sat Jun 27 2020
GAZ011-012-019-020-030-031-271945-
Chattooga GA-Polk GA-Gordon GA-Bartow GA-Paulding GA-Floyd GA-
314 PM EDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHATTOOGA...NORTHERN
POLK...GORDON...BARTOW...NORTHEASTERN PAULDING AND FLOYD COUNTIES
UNTIL 345 PM EDT...
At 311 PM EDT...a line of strong thunderstorms was along a line
extending from Calhoun to near Cave Spring...and moving east at 45
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Cartersville, Calhoun, Cedartown, Adairsville, Rockmart,
Euharlee, Emerson, Aragon, Cave Spring, White, Kingston, Braswell,
Plainville, Taylorsville, Shannon, Cassville, Fairmount, Ranger and
Pinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3456 8513 3455 8465 3436 8465 3435 8464
3435 8465 3421 8466 3408 8472 3408 8474
3403 8474 3396 8477 3402 8541 3409 8543
TIME...MOT...LOC 1911Z 269DEG 47KT 3449 8494 3413 8526
WIND...40MPHSpecial weather statement, Jun 27, 3:56 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
356 PM EDT Sat Jun 27 2020
GAZ030>032-041>043-272030-
Polk GA-Douglas GA-Cobb GA-Haralson GA-Carroll GA-Paulding GA-
356 PM EDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK...NORTHWESTERN
DOUGLAS...WESTERN COBB...HARALSON...NORTHEASTERN CARROLL AND PAULDING
COUNTIES UNTIL 430 PM EDT...
At 355 PM EDT...a line of strong thunderstorms was along a line
extending from near Burnt Hickory Ridge to Tallapoosa...and moving
east at 45 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Marietta, Carrollton, Dallas, Buchanan, Villa Rica, Powder Springs,
Bremen, Temple, Hiram, Tallapoosa, Mount Zion, Waco, Braswell,
Yorkville, Burnt Hickory Ridge, Lost Mountain Park, Cross Roads,
Abilene, Draketown and Lake Val-Do-Mar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3404 8489 3397 8452 3359 8505 3374 8536
3387 8538
TIME...MOT...LOC 1955Z 281DEG 41KT 3401 8489 3376 8531
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 27, 4:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT Sat Jun 27 2020
GAZ013-014-020>022-031>033-272030-
Dawson GA-North Fulton GA-Cobb GA-Cherokee GA-Bartow GA-Forsyth GA-
Pickens GA-Paulding GA-
403 PM EDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...NORTH
FULTON...NORTHERN COBB...CHEROKEE...SOUTHEASTERN BARTOW...
NORTHWESTERN FORSYTH...SOUTHERN PICKENS AND NORTHEASTERN PAULDING
COUNTIES UNTIL 430 PM EDT...
At 402 PM EDT...a line of strong thunderstorms was along a line
extending from near Jasper to near Acworth...and moving east at 45
mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Marietta, Canton, Jasper, Dawsonville, Sandy Springs, Roswell,
Alpharetta, Milton, Kennesaw, Woodstock, Acworth, Holly Springs,
Emerson, Ball Ground, Nelson, Waleska, Talking Rock, Free Home,
Buffington and Hickory Flat.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3444 8408 3397 8433 3397 8435 3392 8435
3401 8480 3451 8453
TIME...MOT...LOC 2002Z 266DEG 51KT 3443 8445 3403 8467
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:36 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 24 min |
| Jun 27, 3:14 PM EDT | Special Weather Statement | FFC | Bartow, Floyd, Gordon | 31 min |
| Jun 27, 3:34 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cobb, Paulding | 26 min |
| Jun 27, 3:56 PM EDT | Special Weather Statement | FFC | Cobb, Haralson, Paulding | 34 min |
| Jun 27, 4:30 PM EDT | Special Weather Statement | FFC | Carroll, Clayton, Douglas, Fulton | 30 min |
| Jun 27, 4:33 PM EDT | Special Weather Statement | FFC | Forsyth, Gwinnett, Hall | 27 min |
| Jun 27, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Gwinnett, Hall, Jackson and 3 more | 30 min |
| Jun 27, 5:05 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Rockdale | 25 min |
| Jun 27, 5:25 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Clarke, Greene, Jackson, Madison, Morgan and 3 more | 35 min |
| Jun 27, 5:48 PM EDT | Special Weather Statement | FFC | Dodge | 27 min |
| Jun 27, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Pulaski | 23 min |
| Jun 27, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Wilkes | 28 min |
| Jun 27, 6:30 PM EDT | Special Weather Statement | FFC | Hancock, Putnam, Taliaferro, Warren, Wilkes | 30 min |
| Jun 27, 7:01 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 29 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.